Facebook Pixel

Birth control related?

By October 17, 2016 - 7:16am
Rate This

When I was 16 I was diagnosed with PCOS and put on birth control. Now, 4 years later, my OBGYN is treating me for endometriosis. August was my last period before I begun to take 3 months straight of birth control. I'm due for my period in another 3 weeks. About 2 weeks ago I had a small, quarter size spot show up on the top of my breast. It didn't hurt, didn't feel different or anything. I hadn't pinched it, and it wasn't in line with my bra. It slowly faded, but it never changed color. Just a pink, slightly blueish color. Well a few days ago, in the same spot, a pink spot appeared. This time it stretches all the way across my breast, and it appears more like a bruise. (I'm very pale). You can see tiny pink veins. Last night I noticed an odd change in my nipple. When changing, I noticed that it had a long dimple running crossways of my areola that slightly turned my nipples upwards but it's only noticeable when my nipple is hard. When feeling around it was tender too. On top of that, my breast seems to be growing again, but just that one breast. It has always been about two cup size different, but it's feeling more dense, and an over all tenderness even when it's simply hanging there. Im on the fence about going to the doctor, not wanting to come across as a worry wort. But it's worried my mother, and on top of that severe cramps and discharge from vagina. The birth control, necon, is the same BC. I took for over a year before August. He just changed the way take it. I am obese. But like I said, I'm just 20. I went through blood cancer scare back in the spring which led to bone marrow biopsies and all. It scared me up, and starting then I begin to take note of my body and changes. I have naturally lumpy breasts, but it's bothering me all this is happening to just one breast. I would really appreciate some opinions. Thank you for taking the time to read!

Add a Comment1 Comments


Hello Janarae,

Welcome to the EmpowHER community. I am glad you reached out to us with your concern.

Contact your gynecologist's office. Report the changes and symptoms as you have shared here.

You know your body best and it is important to be attuned to changes.

I can offer you general information about side effects associated with Necon. Breast tenderness, enlargement, swelling, and nipple discharge are reported side effects.

It appears that the breast changes are linked to Necon.


October 17, 2016 - 8:14am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Breast Conditions

Get Email Updates

Breast Conditions Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!